Just got home from a week in the hospital. I was told that with medication and the low residue diet my colitis would go away, but reading on WebMD it sounds like a permanent condition. Also, reading WedMD it sounds like it might be a result of my RA. Colitis warriors, your input and experience would be appreciated!View Thread
My name is Dan and I am a graduate student at San Jose State University, studying Human Factors and Ergonomics. I am currently running an anonymous survey study assessing the impact of injection device usability on patient acceptance and usage of injectable medication (found at: https://www.surveymonkey.com/s/3SX5723 ).
I am doing this to demonstrate to pharmaceutical companies just how important it is for patients that an injection device is usable and user friendly. I plan on publishing my results so that awareness of this issue endures, spreads, and hopefully influences the design choices companies make when creating these devices.
Have you experienced any type of issues or problems during the first few attempts at using an injection device at home, whether this applies to your current device/drug or some previous device/drug you were prescribed? I am interested in all forms of devices, such as:
Prefilled Syringes, Syringe and vial combinations, Disposable Pens, Reusable pens, Disposable Auto-Injectors, Reusable Auto-Injectors, and Reconstitution kits
If you ever experienced any of the following, please share your experiences with me through this survey.
â€¢ I was too scared or intimidated by the device to perform the procedure. â€¢ I intentionally delayed starting treatment â€¢ I performed the procedure but with a lot of hesitation and difficulty, and I might have made some mistakes. â€¢ I made a mistake and did not receive my full dose (I lost some or all of the medication). â€¢ I could not figure out how to use the device and returned it to my health care provider or pharmacist. â€¢ I had to call my health care provider or pharmacist for help in order to complete the procedure. â€¢ I asked for additional training from my health care provider or pharmacist. â€¢ I took the drug less often than I was supposed to, or stopped using it because of the difficulty I had in using the device and performing the procedure. â€¢ I asked my doctor to switch to a different device/drug because of the difficulty I had in using the device and performing the procedure.
The survey should take less than 10 minutes to complete, and for every survey completed I will donate $1 to either the Red Cross or The Humane Society (your choice). I hope you can contribute to this effort and help uncover and solve the difficulties experienced by patients when delivering their own drug therapy with a new device.
I'm 64 and have had Crohn's since age 6 months. I had an ileostomy at age 37. I'm having symptoms now (major weight loss, pain, very rapid 'transit' of food that interferes with the seal of the ostomy). Doctor did scope exams and can't find where activity is. He wanted to do a test that involves swallowing a tiny camera, but insurance says it's 'experimental' and won't pay. Are there any other tests that can help? Only med that works for me is high dose prednisone, and he doesn't want to prescribe (due to side effects) unless he sees actual Crohn's damage.View Thread
I have suffered for years with bowel problems. I've had two colonoscopy sigmoidoscopy and xrays. Its increasingly worse over the years. Not ever has a day gone by that I don't have excessive gas. Frequent stools with urgency and occasional incontinent episodes. I have low and. Cramping and pain. At times unidentifiable specks of something in feces. I will start off with formed stools ending in very liquid stools. My quality of life is poor and problem is embarrassing esp. When othercomplain of my freq use of bathroom facilities. What do I do. Even when I eat nothing still does it. And you'd think I would be skinny but truth is it is very difficult to lose weight. I have so much hperactivity going on I can physically feel gas moving aroundView Thread
Ulcerative colitis WITHOUT ulcers?? Is that even possible?? Doctors are swearing I have ulcerative colitis..but there are no ulcers when they did colonoscopy (about 2 years ago). WEIRD. All they said was colon was inflamed.
Nowadays, I have loose stools and most times urgency to use the restroom.NO BLOOD. NEVER HAD ANY PAIN..only when I USED to drink sodas, the carbonation would cause some pain that went away with bowel movements.
I had c-diff before, and that's when all the problems started. The GI doctor says that I have had IBD my whole life, just that there were no symptoms.
When my problems first started 2.5 years ago, I left the diarrhea untreated for like 3 months. I kept trying new things, then eventually gave up. The doctor suggests that my colon got weaker in that 2-3 month span and that's when the c-diff grew rampant. ALSO I had bleeding during the c-diff episode.
Fast forward--> C diff was treated within 2/3 months (2 years ago) Bleeding has stopped since then.
Doctors are swearing it is NOT chrons because of where the inflammation is in the colon. so, they say I have UC.
Also, am negative for infections/salmonella and all that stuff as they have done stool samples.
Milk and heavy cheese (like pizza) affect me negatively.A single slice of cheese is no bid deal. Also, if I eat honey, jelly, pancakes/syrup in the morning, it seems those things irritate my colon negatively. right away it makes me go to the restroom.
I have been on asacol which SEEMED to help me? then was discontinued, now the pills are DELZICOL, which is the NEW asacol..needless to say, they are NOT helping.
idk . WHAT IS GOING ON HERE?? pls someone help me out.View Thread
Whats the difference,? All i know is im constipated for up to a week, then all of a sudden i start sweating and i go through the most unimaginable pain, often knocking me clean unconcious, convinced im going to die each time, this used to only happen twice a year, now its every two weeks... nothhing works that ive tried, fiber water... dont matter, im scared... having my leg sawed off with no anestetic would not feel as bad as this.. anyone? im only 39, i wont make i till 40 i dont know why.View Thread
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.